MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09502
Medical Device Problem Codes Material Separation (1562); Obstruction of Flow (2423)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy d2b - procode: additional product codes: gbo, lje (b)(6).G4 ¿ pma/510(k) #: k173035 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that during an exchange an ultrathane mac-loc locking loop multipurpose drainage catheter was occluded.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received.It is unknown how long the device was in place or where the device was placed.The device was not being exchanged due to blockage.It was confirmed that the patient did not experience any adverse effects or require any additional procedures.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The device was returned for investigation on 16sep2024.The catheter shaft was noted to be separated.The mac-loc adaptor was missing and not returned with the catheter.The flare was also absent from the catheter body.The catheter shaft at the separation point exhibited jagged edges.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction- a2, a3.Investigation ¿ evaluation.It was reported that during an exchange an ultrathane mac-loc locking loop multipurpose drainage catheter was occluded.It is unknown how long the device was in place or where the device was placed.The device was not being exchanged due to blockage.The device was returned for investigation on 16sep2024.The catheter shaft was noted to be separated.The mac-loc adaptor was missing and not returned with the catheter.The flare was also absent from the catheter body.The catheter shaft at the separation point exhibited jagged edges.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instruction for use (ifu), quality control procedures and specifications, as well as visual inspection returned product, were conducted during the investigation.The ultrathane mac-loc locking loop multipurpose drainage catheter was returned in a used and damaged state.A visual examination revealed ¿ballooning¿ of the shaft at approximately 9.6 cm from the distal tip.There was no evidence of shaft rupture.Additionally, dried biological matter was found on the catheter and sideports at the distal end.The mac-loc adaptor was missing and not returned with the catheter.The flare was also absent from the catheter body.The catheter shaft at the separation point exhibited jagged edges.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that there are adequate inspection steps currently in place to address this failure.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there was one other complaint associated with the final product lot number for the same device.Cook also reviewed product labeling: the instructions for use [t_multi2_rev1] is supplied with this lot, stating the following: warnings: ¿if a catheter has become mispositioned or if drainage ceases, the catheter should be promptly exchanged or removed.Precautions: ¿catheters should be irrigated on a routine basis to ensure function.¿patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.Potential adverse events: ¿catheter occlusion/obstruction how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of the dmr, ifu, dhr and device evaluation suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.The evidence suggests that excess force may have been applied during the catheter removal, leading to its separation.However, this cannot be conclusively verified per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19991143
Report Number1820334-2024-01090
Device Sequence Number12907905
Product Code FGE
UDI-Device Identifier00827002095021
UDI-Public(01)00827002095021(17)270202(10)15879729
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09502
Device Catalogue NumberULT10.2-38-25-P-6S-CLM-RH
Device Lot Number15879729
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer08/19/2024
09/16/2024
11/01/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date08/29/2024
09/18/2024
11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale